ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS HBA1C REAGENT; IN-VITRO DIAGNOSTICS
Back to Search Results |
| Catalog Number |
6842905 |
| Medical Device Problem Codes |
High Test Results (2457); Low Test Results (2458)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/18/2026
Type of Reportable Event
Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower and higher than expected vitros chemistry products hba1c reagent lot 2539-48-3598 results obtained from two different lots of vitros %a1c performance verifier (pv) fluids on a vitros 5600 integrated system.Vitros %a1c pv ii, lot e3136 vitros hba1c results of 8.19, 12.17, 12.13, 7.90, 7.94, and 8.09 % ngsp vs.The range of means midpoint of 9.52 % ngsp.Vitros %a1c pv ii, lot x2393 vitros hba1c results of 7.78 and 8.06 % ngsp vs.The range of means midpoint of 9.70 % ngsp.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The lower and higher than expected vitros hba1c results were obtained from a quality control fluid.The customer confirmed that there has been no allegation of patient harm as a result of this event.This report is number two of four 3500a forms being submitted for this event as four devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
Additional Manufacturer Narrative
The investigation has concluded that lower and higher than expected vitros hba1c reagent lot 2539-48-3598 results were obtained from two different lots of vitros %a1c performance verifier (pv) fluids on a vitros 5600 integrated system.The assignable cause of the lower- and higher-than-expected vitros hba1c quality control results is an issue related to the interaction between the vitros %a1c pv ii fluid (lots e3136 and x2393) in use at the customer site and vitros hba1c gen 48 reagent.Acceptable vitros hba1c performance was obtained using an alternate vitros hba1c reagent lot (vitros hba1c reagent lot 2539-49-3802 (gen 49)) for one of the affected vitros %a1c pv lots (x2393).The customer performed a patient correlation between affected vitros hba1c gen 48 and vitros hba1c gen 49, and the results were determined to be acceptable and concordant between generations of reagents, although a slight negative bias was observed for gen 48.Although the results from a patient correlation between gen 48 and gen 49 were reviewed by the customer and determined to be acceptable, this event is being conservatively reported due to the unpredictable performance observed with the affected vitros %a1c pv ii lots when processed using vitros hba1c gen 48 reagent.It is possible that this issue could impact patient samples if it recurred undetected.Additionally, while no patient results exceeded phs criteria, the patient correlation demonstrated a negative bias when comparing vitros hba1c gen 48 to gen 49 reagent.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic performance issue with vitros hba1c reagent lot 2539-48-3598.